Does Progesterone help with Parasthesia?

by Denys
(South Africa)

I am 50 years old and a CFS sufferer. Over the past 3 weeks I have developed skin problems, after having an upper respiratory infection for about 3 months - I thought the itching in my ears was an allergy to something and part of the infection.

But I now have crawly, prickly skin all over my body and scalp especially at night - antihistamine tablets, natural tranquilisers, aromatherapy insomnia oils, nothing helping! Homeopath doctor not sure what is causing the Parasthesia (I get pins and needles in my fingers too) or Formication (crawling ant sensations). He has just agreed for me to start with Natural Progesterone cream. I am still mensturating and feel this may be perimenopause from what I have read. Please advise as I have only had one good nights sleep in these past few weeks!

Comments for Does Progesterone help with Parasthesia?

Click here to add your own comments

Jun 04, 2011
Creepy crawly sensations persist!
by: Denys

Dear Wray, Most dissappointed - hoped for a reply from you? Also no response from anyone else? Had a few nights of fair sleep but last night and today back to square one! It seems that the progesterone cream is not having the results I hoped for - I suppose it's early days yet! Regards.

Jun 07, 2011
dosage
by: Annette Canada

Hello I also had all those symptoms to, creepy crawlers it felt like ants all over my body. I have started Natpro 6 months ago and what a ride. I don't get the ant feeling anymore along with many other things are passing away. How much are you taking a day. Wray recommends starting at 200 milligrams and that should be divided into 2, once in the morning and then at night. Levels of progesterone fall every 12 hours. Depends what brand of cream you are using as well. If your symptoms intensify increase the cream until you find a livable level. I have had to take anywhere from 600-800 milligrams a day just to get by. Keep in mind I was on birth control for many years which made me very sick. Vitamin d is very important minimum of 3000 iu. Be patient Wray will respond. You will have to let your body be your guide. There is no right and wrong way, every woman is different. Don't be scared to use the cream and I would use it start through no break for awhile just until you get the estrogen under control. Hope this will encourage you.

Jun 09, 2011
Does Progesterone help with Parasthesia?
by: Wray

Hi Denys Progesterone does help chronic fatigue, it helped me. It also helps peripheral neuropathy. Parathesia can be caused by de-myelination, progesterone helps re-myelinate the nerves, see here, here and here. But I believe you are short of vitamin D. The upper respiratory infection plus the skin problems point to it, see here, here and here. Please have a test done. I do know Pathcare Labs do it, for just under R200. Most of us have too low a level, even those living in sunny climates. I've asked many to have a test done all over the world, including in South Africa, and so far only one has had sufficient. For more info see the Vitamin D council and GrassrootsHealth websites. Please make sure you use sufficient progesterone, I recommend 100-200mg/day dependant on symptoms. Please be aware that Oestrogen Dominance can occur when first using progesterone, or when increasing the amount. Please see our page on How to use progesterone cream too. Take care Wray

Oct 22, 2013
Formication
by: Beth

Wray, I have been taking about 100mg of natural progesterone each morning and then 100 again before bedtime..I have developed formication now, a kind of itching and crawling skin sensation all over my body. I know you said to take 400mg of progesterone but it was just making me too sleepy, i couldn't function during the work hours and taking care of the kids so i backed down to 200mg a day. i do feel better emotionally, my energy way picking back up, but now this formication..and it is a few days before my period should start, so i am wondering if that may have something to do with it. Any thoughts?? i am scheduled for a consultation with a hormone specialist tomorrow and will keep you posted. maybe i can get him to compound me the 400mg you suggested :) fingers crossed.

Oct 22, 2013
Formication
by: Wray

Hi Beth The tiredness does pass, but I know what you have to contend with having kids. It's those few days before bleeding starts that most of the troubles begin. It's due to progesterone withdrawal, leaving oestrogen dominant. I can only suggest you increase the amount of progesterone over those few days. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...